Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 10, 2012, 1:12 PM MST for Cochise County, Arizona. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2012, 1:12 PM MST (20:12 UTC)
- Expired
- Jul 10, 2012, 2:00 PM MST
- In force
- 48 min
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 124 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2489 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732 WWUS85 KTWC 102012 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 112 PM MST TUE JUL 10 2012 AZZ508-512-102100- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 112 PM MST TUE JUL 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COCHISE COUNTY UNTIL 200 PM MST... AT 106 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER RUCKER CANYON...ABOUT 15 MILES SOUTHWEST OF RODEO...MOVING SOUTHWEST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. HEAVY FLOW IN NORMALLY DRY STREAMBEDS AND WASHES IS EXPECTED IN THE RUCKER CANYON AREA INCLUDING WHITEWATER DRAW. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN COCHISE COUNTY. LAT...LON 3160 10931 3176 10952 3187 10934 3176 10921 TIME...MOT...LOC 2010Z 048DEG 6KT 3175 10934 $$ MEYER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 10, 9:00 AM MST, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 10, 9:00 AM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 AM MST TUE JUL 10 2012 .SYNOPSIS...WIDESPREAD MOUNTAIN THUNDERSTORMS WITH STRONG OUTFLOWS INTO VALLEY AND DESERT LOCATIONS THIS AFTERNOON AND EVENING. OTHERWISE...AMPLE MOISTURE WILL PROVIDE SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO NEXT WEEK. && .DISCUSSION...MOISTURE IS DECENT THIS MORNING FOR THE SOUTHEAST CORNER OF THE STATE...PRECIPITABLE WATER VALUES AROUND 1.3 (AS PER SOUNDER ESTIMATES AND 12Z KTWC SOUNDING) AND SURFACE DEWPTS IN THE UPPER 50S. CONSIDERING WEAK IMPULSE ACROSS WESTERN NEW MEXICO AS WELL AS FAVORABLE NORTHEASTERLY TO EASTERLY FLOW WE SHOULD FIRE EASILY IN THE EASTERN MOUNTAINS BY LATE MORNING AND EARLY AFTERNOON...WITH THE ATMOSPHERE SUPPORTING STRONG OUTFLOWS INTO VALLEY AND DESERT LOCATIONS DURING THE AFTERNOON AND EVENING HOURS. TWEAKED FIRST AND SECOND PERIOD TO ENHANCE INITIAL MOUNTAIN ACTIVITY AND BRING OUTFLOWS A LITTLE DEEPER INTO THE DESERTS THIS EVENING. && .PREV DISCUSSION...I'M EXPECTING A MORE ACTIVE DAY THAN WHAT HAS OCCURRED OVER THE PAST 3 DAYS AS STORMS...ESPECIALLY ALONG THE RIM...PROPAGATE SSW ACROSS SE ARIZONA. WITH UPPER HIGH OVER NW AZ/SW UTAH...BOTH NAM/GFS ARE SHOWING WEAK INVERTED TROF TO ROTATE OUT OF WRN NM LATER TODAY AND MOVE ACROSS SE...POSSIBLE ENHANCING CONVECTIVE ACTIVITY. LOOKING AT ANOTHER HOT DAY...ESPECIALLY CENTRAL AND WESTERN SECTIONS. A FEW LOCALS IN THE FAR WEST WILL BE BUMPING UP AGAINST HEAT ADVISORY CRITERIA...BUT AREAL COVERAGE TO BIG ENOUGH FOR WARRANT ISSUING ONE. WEDNESDAY LOOKS TO BE ANOTHER ACTIVE DAY UNDER MODERATE E-SE FLOW ALOFT. HIGHS WILL BE SEVERAL DEGREES COOLER THAN TODAY. SOME DRIER AIR PUSHES INTO EASTERN AREAS ON THURSDAY AS UPPER HIGH MIGRATES INTO EASTERN UTAH. THIS WILL CUT BACK ON AREAL COVERAGE OF STORMS...ESPECIALLY IN THE EAST. HIGHS RIGHT AROUND NORMAL. FRIDAY LOOKS LIKE A DOWN DAY AS UPPER HIGH CONTINUES TO MIGRATE EAST INTO COLORADO. ACTIVITY LIKELY TO PICK UP OVER THE WEEKEND AS FLOW ALOFT BECOMES MORE SOUTHERLY...WHICH WILL IMPORT DEEPER MOISTURE ACROSS THE AREA. WENT WITH CLIMO HIGHS...BUT COULD BE A FEW DEGREES COOLER. && .AVIATION...SCT-BKN CLOUDS AT 10-13K FT AGL AND BKN-OVC CLOUDS AT 20K FT AGL...WITH ISOLD -SHRA CONTINUING THRU 10/14Z. BETWEEN 10/14Z AND 10/19Z...SCT CLOUDS AT 7-10K FT AGL. AFT 10/19Z...EXPECT SCT-BKN CLOUDS AT 6-9K FT AGL AND SCT TSRA/SHRA. WIND GUSTS TO 45 KTS AND MVFR CIGS/VSBYS IN THE VICINITY OF STRONGEST TSRA. DIMINISHING TSRA CHANCES AFT 11/04Z AND IMPROVING CEILINGS. OTHERWISE...SUSTAINED SURFACE WIND GENERALLY LESS THAN 10 KTS THRU 11/14Z...WITH SOME AFTERNOON AND EARLY EVENING GUSTS NEAR 20 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THE NEXT SEVEN DAYS...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. STRONG...ERRATIC AND GUSTY WINDS WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. OTHERWISE...EXPECT BREEZY AND GUSTY WINDS DURING THE AFTERNOON AND EVENING HOURS DUE TO THE STRONG DAYTIME HEATING... AND MAINLY LIGHT WINDS DURING THE OVERNIGHT AND EARLY MORNING HOURS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 10, 7:45 AM MST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 745 AM MST TUE JUL 10 2012 AZZ502>515-110845- TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 745 AM MST TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORM DEVELOPMENT EXPECTED OVER THE MOUNTAINS THIS AFTERNOON WITH STRONG OUTFLOWS PUSHING INTO VALLEY AND DESERT LOCATIONS THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS FROM STORMS FOLLOWED BY LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-110845- WESTERN PIMA COUNTY- 745 AM MST TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF SHOWERS AND THUNDERSTORMS ROLLING IN FROM THE EAST IN THE LATE AFTERNOON AND EVENING HOURS. STRONG GUSTY WINDS WILL BE THE MAIN CONCERN WITH STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 10, 1:12 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 112 PM MST TUE JUL 10 2012 AZZ508-512-102100- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 112 PM MST TUE JUL 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COCHISE COUNTY UNTIL 200 PM MST... AT 106 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER RUCKER CANYON...ABOUT 15 MILES SOUTHWEST OF RODEO...MOVING SOUTHWEST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. HEAVY FLOW IN NORMALLY DRY STREAMBEDS AND WASHES IS EXPECTED IN THE RUCKER CANYON AREA INCLUDING WHITEWATER DRAW. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN COCHISE COUNTY. LAT...LON 3160 10931 3176 10952 3187 10934 3176 10921 TIME...MOT...LOC 2010Z 048DEG 6KT 3175 10934 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:10 PM MST | Special Weather Statement | TWC | Pinal | 50 min |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.